Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 4, 2013, 8:30 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 8:30 PM MDT (02:30 UTC)
- Expired
- May 5, 2013, 10:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS75 KSLC 050230 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 830 PM MDT SAT MAY 4 2013 UTZ001-002-051330- /O.NEW.KSLC.WI.Y.0008.130505T0230Z-130505T1600Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL 830 PM MDT SAT MAY 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MDT SUNDAY. * AFFECTED AREA: THE UTAH PORTION OF THE CACHE VALLEY AND THE NORTHERN WASATCH FRONT...MAINLY BETWEEN BOUNTIFUL AND BRIGHAM CITY. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS NEAR 50 MPH. * TIMING: WINDS DEVELOPING THIS EVENING THEN DIMINISHING SUNDAY MORNING. * IMPACTS: GUSTY EAST WINDS WILL IMPACT TRAVEL ALONG I-15 AND ON SECONDARY ROUTES IN THESE AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
795 WWUS75 KSLC 050850 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 AM MDT SUN MAY 5 2013 UTZ001-002-051600- /O.CON.KSLC.WI.Y.0008.000000T0000Z-130505T1600Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL 250 AM MDT SUN MAY 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * AFFECTED AREA: THE CACHE VALLEY AND THE NORTHERN WASATCH FRONT...MAINLY BETWEEN BOUNTIFUL AND BRIGHAM CITY. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS NEAR 50 MPH. * TIMING: WINDS CONTINUING EARLY THIS MORNING BEFORE DIMINISHING DURING THE MID MORNING. * IMPACTS: GUSTY EAST WINDS WILL IMPACT TRAVEL ALONG I-15 AND ON SECONDARY ROUTES IN THESE AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
592 WWUS75 KSLC 051604 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1004 AM MDT SUN MAY 5 2013 UTZ001-002-051715- /O.EXP.KSLC.WI.Y.0008.000000T0000Z-130505T1600Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL 1004 AM MDT SUN MAY 5 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE WEAKENED OVER THE CACHE VALLEY AND NORTHERN WASATCH FRONT AND WILL CONTINUE TO DO SO DURING THE DAY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 4, 3:37 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 4, 3:37 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 PM MDT SAT MAY 4 2013 .SYNOPSIS...A SLOW MOVING STORM SYSTEM WILL BRING UNSETTLED CONDITIONS AT TIMES THIS WEEKEND THROUGH MUCH OF NEXT WEEK WITH SEASONABLE TEMPERATURES. && .DISCUSSION...THE LOW PRESSURE SYSTEM THAT WAS OVER SOUTHERN IDAHO THIS MORNING HAS RETREATED INTO NORTHERN NEVADA AND WILL MOVE OFFSHORE ALONG THE CALIFORNIA COAST BY TOMORROW MORNING. CUMULUS IS BUBBLING OVER THE HIGHER TERRAIN AND A FEW ECHOES ARE POPPING UP ON THE RADAR...PRIMARILY OVER NORTHERN UTAH. HOWEVER...BEST MOISTURE AND INSTABILITY REMAINS NORTH OF THE AREA. STILL...EXPECTING SOME SHOWER ACTIVITY THROUGH THE EARLY EVENING...BUT NOT SURE HOW MUCH PRECIP WILL HIT THE GROUND. WITH THE EXIT OF THE LOW...SEEING AN E/NE GRADIENT STARTING TO DEVELOP OVER NORTHERN UTAH AND SOUTHWEST WYOMING. EXPECT TO SEE THIS CONTINUE TO STRENGTHEN INTO THE EVENING...RESULTING IN THE POTENTIAL FOR DOWNSLOPE WINDS FOR THE NORTHERN WASATCH FRONT AND CACHE VALLEY. BELIEVE THESE WILL REMAIN BELOW ADVISORY CRITERIA BUT ARE WORTH NOTING. AS THE LOW SPINS ALONG THE CALIFORNIA COAST TOMORROW...EJECTING SHORTWAVES WILL KEEP INSTABILITY OVER THE AREA RESULTING IN SOME WIDELY SCATTERED CONVECTION OVER THE HIGHER TERRAIN. SOUTHERLY FLOW IS PROGGED TO DEVELOP BY MONDAY AS THE STORM SYSTEM MOVES BACK ONSHORE...AND THIS WILL DRAW A BIT OF TROPICAL MOISTURE INTO THE AREA. MODELS INDICATE PWS WILL BE IN EXCESS OF 0.5 FOR PARTS OF THE CWA BY MONDAY AFTERNOON...APPROACHING THE 75TH PERCENTILE FOR MOISTURE FOR THIS TIME OF YEAR. WITH CONTINUED INSTABILITY...AT LEAST SCATTERED CONVECTION LOOKS LIKE A GOOD BET AND HAVE RAISED POPS ACCORDINGLY. THE LOW IS EXPECTED TO MOVE SLOWLY ACROSS THE SOUTHWEST UNITED STATES THROUGH MUCH OF THE WEEK...KEEPING AN UNSTABLE AIRMASS IN PLACE. HOWEVER...GLOBAL MODELS AGREE THAT THE FLOW ALOFT WILL BECOME MORE NORTHERLY BEGINNING WEDNESDAY WHICH WILL DRY OUT THE AIRMASS SOME...SO MONDAY AND TUESDAY LOOK LIKE THE DAYS WHERE SHOWERS AND THUNDERSTORMS WILL BE MOST WIDESPREAD. HOWEVER...THINK THERE IS AT LEAST SOME SHOT OF CONVECTION THROUGH DAY 7. && .AVIATION...VFR CONDITIONS WILL PREVAIL WITH SCATTERED CLOUDS AROUND 7000-8000 FEET AGL AND ANY CEILINGS REMAINING ABOVE 10 KFT THROUGHOUT THE TAF PERIOD. LIGHT NORTHERLY WINDS WILL WORK AROUND TO SOUTHEAST LATER THAN USUAL...AFTER 06-08Z. THERE IS A 10 PERCENT CHANCE THAT AN ISOLATED THUNDERSTORM COULD BE NEAR THE AIRFIELD. && .FIRE WEATHER...THE UPPER LOW CURRENTLY OVER EXTREME NORTHWEST NEVADA WILL WILL CONTINUE WEST TO A POSITION OFF THE NORTHERN CALIFORNIA COAST BY SUNDAY. SCATTERED CONVECTION TO THE NORTH AND EAST OF THE LOW WILL GENERALLY STAY TO THE NORTH OF THE FIRE DISTRICT THIS EVENING. THE POSITION OF THE UPPER LOW NEAR THE CALIFORNIA COAST ON SUNDAY WILL CREATE A SOUTHERLY FLOW INTO THE GREAT BASIN..AND RESULT IN INCREASE MOISTURE ACROSS THE REGION FRO EARLY IN THE UPCOMING WEEK. THE FIRST DECENT THREAT FOR CONVECTIVE PRECIP WILL ARRIVE LATE SUNDAY...WITH CONVECTION INCREASING IN AREAL COVERAGE DURING THE EARLY PORTION OF THE WEEK. THE LOW WILL TURN EAST MONDAY NIGHT... THEN TRACK ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF UTAH LATE TUESDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD PRECIP WILL DEVELOP NORTH AND EAST OF THE LOWS TRACK...WITH AREAS OF CENTRAL AND NORTHEAST UTAH LIKELY TO SEE THE GREATEST AMOUNTS OF PRECIP. THE EASTWARD MOVEMENT OF THE UPPER LOW COULD SLOW A BIT DURING THE LATTER HALF OF THE WEEK. THIS SLOWING COULD END UP KEEPING SCATTERED SHOWERS ACROSS MAINLY SOUTHERN AND EASTERN UTAH...WITH MORE ISOLATED COVERAGE FOR THE REMAINDER OF THE STATE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN FIRE WEATHER...CONGER AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 4, 5:06 PM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 506 PM MDT SAT MAY 4 2013 UTZ001>016-019>021-517-518-WYZ021-051300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 506 PM MDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT LOCAL GUSTY EAST WINDS ARE EXPECTED TO DEVELOP ALONG THE NORTHERN WASATCH FRONT AND IN THE CACHE VALLEY TONIGHT. SUSTAINED WINDS WILL BE GENERALLY IN THE 20 TO 30 MPH RANGE BUT GUSTS IN THE 40 TO 50 MPH RANGE ARE POSSIBLE. THE STRONGEST WINDS WILL BE ALONG THE EASTERN PORTIONS OF THE CACHE VALLEY NEAR THE MOUTHS OF LOGAN AND BLACKSMITH FORK CANYONS. THE STRONGEST WINDS ALONG THE WASATCH FRONT WILL BE BETWEEN BRIGHAM CITY TO BOUNTIFUL AND WILL IMPACT TRAVEL ALONG I-15. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCAL GUSTY EAST WINDS WILL CONTINUE ALONG THE NORTHERN WASATCH FRONT AND IN THE CACHE VALLEY EARLY SUNDAY BEFORE DIMINISHING. A SLOW MOVING UPPER LOW WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA SUNDAY THROUGH MONDAY WITH THE THREAT OF SHOWERS AND THUNDERSTORMS CONTINUING EACH DAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.